MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A PS BEADED #7L; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A PS BEADED #7L; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Catalog Number 5516F701
Medical Device Problem Codes Osseointegration Problem (3003); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 07/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: tritanium patella-asymmetric; cat# 5552-l-381; lot# ajlk; triathlon p/a ps beaded #7l; cat# 5516f701; lot# aht9x; tritanium bplate triathlon s6; cat# 5536b600; lot# ctd10967.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Review of the product history records indicates products were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Not returned / not received.
 
Event or Problem Description
Patient's husband called stating his wife had a left knee replacement on (b)(6) 2017.A few months after she started experiencing pain and swelling.Patient was revised to competitive devices on (b)(6) 2018.Patient is seeking compensation.
 
Additional Manufacturer Narrative
An event regarding range of motion involving a triathlon insert was reported.The event was confirmed by medical review.Method & results: product evaluation and results: a visual, functional and dimensional inspection could not be performed as the device was not returned.Clinician review: a review of the provided medical records and/or x-rays by a clinical consultant indicated: " patient underwent a press fit uncemented ps tka for primary osteoarthritis on (b)(6) 2016.She reportedly had a difficult postoperative course with complaints of pain and stiffness which persisted.She underwent evaluation for infection and mechanical complication.No evidence for infection was detected.X-rays did not show evidence of loosening lysis or mechanical complication although the femoral component was noted to be ¿a little bit large¿.No definite cause for the patients pain and stiffness was identified and she was counselled her options were ¿coexistence or revision ¿.She elected to have the tka revised.X-rays following tka show a pressfit tka in normal alignment, apparently well fixed without loosening , lysis or mechanical complication.I see no definite evidence that the femoral component is oversized.Intra-operative x-rays of the revision tka show stemmed tka implants in appropriate alignment and orientation.Review of these records confirms pain and stiffness following tka requiring revision surgery occurred, however, the root cause cannot be determined as insufficient information was available documentation which would aid in the further completion of this assessment would include: operative report of revision tka, surgical implant records from the surgeries, bone scan imaging and reports, laboratory reports, microbiology reports and implant retrieval." product history review: review of the product history records indicates products were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there has been no other event for the lot referenced.Conclusions: the reported event was confirmed based on the medical review however the root cause was not confirmed.A review of the medical review revealed that " review of these records confirms pain and stiffness following tka requiring revision surgery occurred, however, the root cause cannot be determined as insufficient information was available documentation which would aid in the further completion of this assessment would include: operative report of revision tka, surgical implant records from the surgeries, bone scan imaging and reports, laboratory reports, microbiology reports and implant retrieval." if the devices and/or additional information are received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description
Patient's husband called stating his wife had a left knee replacement on september 2017.A few months after she started experiencing pain and swelling.Patient was revised to competitive devices on (b)(6) 2018.Patient is seeking compensation.
 
Additional Manufacturer Narrative
An event regarding loosening and incorrect selection (oversized component) involving a triathlon femoral component was reported.The event of loosening was confirmed through clinician review of the provided medical records.The incorrect select (oversized component) was not confirmed.Method & results: -product evaluation and results: visual inspection was performed as part of the material analysis report which indicated: biological material was observed on the proximal surface.Damage consistent with the explantation process is present on the articulating surface.A material analysis has been performed.The report concluded: [.] the femoral component base material was consistent with astm f75.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: a review of the provided medical records and/or x-rays by a clinical consultant indicated: review of these records a requiring revision surgery occurred.At time of surgery the femoral component was found to lack bony in growth and was not well fixed.This lack of component fixation is the cause of the patients pain.-product history review: indicated all product was manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there has been no other similar event for the lot referenced.Conclusions: visual inspection was performed as part of the material analysis report which indicated: biological material was observed on the proximal surface.Damage consistent with the explantation process is present on the articulating surface.A material analysis has been performed.The report concluded: [.] the femoral component base material was consistent with astm f75.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.A review of the provided medical records and/or x-rays by a clinical consultant indicated: review of these records a requiring revision surgery occurred.At time of surgery the femoral component was found to lack bony in growth and was not well fixed.This lack of component fixation is the cause of the patients pain.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON P/A PS BEADED #7L
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7801019
Report Number0002249697-2018-02607
Device Sequence Number10823653
Product Code JWH
UDI-Device Identifier07613327050844
UDI-Public07613327050844
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number5516F701
Device Lot NumberAHT9X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer09/19/2018
07/30/2019
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date10/17/2018
08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient Weight101